Mar 22, 2020
On this episode, Current ECG teams up with Master Your Medics to present a TCA Overdose case!
Dave discusses the pathophysiology behind sodium channel blocking medications and how they affect cardiac depolarization at the cellular level. This is important because it affects how we interpret the ECG.
Cardiac toxicity can develop quickly in TCA overdose, so get an ECG early in the clinical course if suspecting the diagnosis.
Dave also discusses how sodium bicarbonate works to alter the patients ph level as well as competitively binding to sodium channel receptors helping to reverse the acidosis and TCA availability in the blood.
Treatment options include:
What are some signs of TCA Overdose on the ECG?
How wide is too wide?
A QRS duration >100ms is predictive of seizures and QRS >160ms is highly likely to experience a ventricular dysthymia.
The ECG from our patient had a QRS of 144!
Check out Master Your Medics: https://podcasts.apple.com/ca/podcast/master-your-medics/id1235264636
Subscribe to the video version of this podcast to have access to the visuals that accompany the audio as well as additional tools and resources to help improve your understanding.
Subscribe now at CurrentECG.com
And Stay Current!